Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 62, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 10, 2005, 6:15 PM CDT for Mercer County, Rock Island County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 10, 2005, 6:30 PM CDT
- In force
- 15 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 48 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 102316 SVRDVN ILC131-161-102330- /O.NEW.KDVN.SV.W.0062.050610T2315Z-050610T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 615 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MERCER COUNTY IN NORTHWEST ILLINOIS SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS * UNTIL 630 PM CDT * AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELIZA...OR ABOUT 11 MILES SOUTH OF MUSCATINE...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELIZA BY 618 PM CDT ILLINOIS CITY BY 630 PM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4125 9104 4124 9097 4142 9087 4141 9103 $$ ERVIN
1 follow-up statement
000 WWUS53 KDVN 102330 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 629 PM CDT FRI JUN 10 2005 ILC131-161-102339- /O.EXP.KDVN.SV.W.0062.000000T0000Z-050610T2330Z/ ROCK ISLAND IL-MERCER IL- 629 PM CDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MERCER AND SOUTHWESTERN ROCK ISLAND COUNTIES EXPIRES AT 630 PM CDT... THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THIS THUNDERSTORM IS STILL CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL...AND BREIF TORRENTIAL RAIN AS IT MOVES NORTH OVER ROCK ISLAND AND EASTERN MUSCATINE COUNTIES. LAT...LON 4125 9104 4124 9097 4142 9087 4141 9103 $$ ERVIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:45 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 10, 1:45 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 145 PM CDT FRI JUN 10 2005 .SYNOPSIS... THE UPPER PATTERN AND SURFACE PATTERN ARE LARGELY UNCHANGED TODAY COMPARED TO YESTERDAY...HOWEVER...MESOSCALE DETAILS HAVE HELPED INCREASE THE CHANCE OF THUNDERSTORMS OVER THE LOCAL AREA. AN OUTFLOW BOUNDARY HAS PUSHED EAST TO NEAR THE MISSISSIPPI RIVER...AS AN MCV MOVED NORTH OUT OF MISSOURI. THIS HAS BROUGHT STORMS TO SOUTHERN AND NORTHERN PORTIONS OF THE AREA. VERY HEAVY RAIN AND SMALL HAIL HAVE OCCURRED IN THE NORTH...WHERE CONVECTION HAS BECOME SURFACE BASED IN THE LAST HOUR. && .DISCUSSION... IN GENERAL...WILL KEEP GOING FORECAST INTACT THROUGH SUNDAY NIGHT...AS A LOW CONFIDENCE UNSETTLED PERIOD OF SCATTERED STORMS AND MCS POTENTIAL EXISTS IN THE WARM SECTOR. ANOTHER MAJOR MCS IS EXPECTED TO DEVELOP TONIGHT OVER NEBRASKA AND KANSAS...WITH MORE CONVECTION BREAKING OUT ALONG A NORTHWARD MOVING MCV OVER NORTHERN MISSOURI MOVING INTO IOWA THIS EVENING. THE COMBINATION OF THESE FEATURES PROPAGATING TOWARD THE WESTERN PORTIONS OF THE CWA...AND WARM ADVECTION ALOFT...WILL KEEP THE THREAT OF SCATTERED STORMS GOING TONIGHT THROUGH SUNDAY. TEMPS WILL AGAIN CLIMB INTO THE LOWER TO MID 80S IN GENERAL THROUGH SUNDAY...WITH LOWS IN THE MID 60S TO LOWER 70S. THERE REMAINS A LOW THREAT FOR PULSE SEVERE STORMS...BUT LACK OF DEEP LAYER SHEAR AND AN INCREASINGLY MOIST ATMOSPHERE SHOULD INHIBIT STORMS FROM SUSTAINING SEVERE. MONDAY...MODELS SUGGEST THAT THE MAIN CHUNK OF UPPER ENERGY IN THE SOUTHWEST WILL BEGIN LIFTING NORTHEAST...POSSIBLY NEGATIVELY TILTED. THIS SHOULD BE THE PERIOD OF HIGHEST PREDICTABLE COVERAGE IN THE NEXT SEVEN DAYS. ALSO...DEPENDING ON TIMING...SIGNIFICANT SEVERE WEATHER MAY ALSO RESULT MONDAY AFTERNOON AND EVENING. AFTER MONDAY NIGHT...THE UPPER LOW IS EXPECTED TO MOVE SLOWLY OUT OF THE REGION AS THE EASTERN RIDGE GRADUALLY FLATTENS. WILL KEEP LOW POPS GOING THROUGH TUESDAY NIGHT...BUT ACTIVITY SHOULD BE LESS INTENSE THAN MONDAYS STORMS. WEDNESDAY THROUGH FRIDAY WILL SEE SEASONAL TEMPERATURES AND LIKELY DRY CONDITIONS AS MID LEVEL RIDGING SPREADS OVER THE REGION. HOWEVER...CONFIDENCES ON TIMING THIS WEATHER PATTERN CHANGE IS LOW...AND MAY BE DELAYED WITH MORE ENERGY POURING INTO THE WESTERN STATES...AND A RATHER POWERFUL BERMUDA ALREADY IN PLACE. ..ERVIN.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN
Hazardous weather outlook, Jun 10, 4:52 AM CDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 452 AM CDT FRI JUN 10 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 452 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THIS MORNING... LATER THIS AFTERNOON AND EVENING...AND AGAIN OVERNIGHT. NO SIGNIFICANT WEATHER IS EXPECTED TODAY...BUT LOCALLY HEAVY RAIN AND ISOLATED SEVERE WEATHER IN THE FORM OF DAMAGING WIND AND LARGE HAIL ARE POSSIBLE OVERNIGHT...MAINLY WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR EASTERN IOWA AND WESTERN ILLINOIS ON SATURDAY. ANY ONGOING THUNDERSTORMS OVERNIGHT WILL END IN THE MORNING... BUT THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN AS THE MAIN THREATS. THUNDERSTORMS ARE ALSO POSSIBLE ON SUNDAY AND MONDAY...WITH THE GREATEST CHANCES BETWEEN MID AFTERNOON AND EARLY MORNING EACH DAY. THESE STORMS MAY ALSO BRING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN...WITH A THREAT OF SEVERE THUNDERSTORMS EACH DAY. LOCALIZED FLOODING COULD OCCUR IF HEAVY RAIN AFFECTS LOCAL AREAS REPEATEDLY OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS EVENING...BUT MAY BE REQUIRED OVERNIGHT...AS WELL AS DURING THE WEEKEND. WOLF/MAYES
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.